Effective but not worth it
Over the past years I have been suffering significantly from acne. Up until last year I managed to keep it at bay with minocyclin. Regretably, my doctor took me off it because he wasn't comfortable with such long treatments (past 1.5 years) and my acne came back.<br/>Instead he prescribed isotretinoin. I held out for half a year to just wait how my skin developed but after it kept getting worse, I started a treatment. Initially I was happy with the results and was suffering from few sideeffects (dry skin and lips, later dry eyes). However within 4 weeks I was visibly losing hair and I started to notice my acne scarring (it never scarred before even though it was much worse. And no, I did not manipulate it or anything). After 7 weeks I aborted the treatment due to feeling depressed, mainly about the scarring and hairloss. I have been of it for several weeks now. What is left is that my skin is a little better but I still get pimples while I have scars all over the place. My hairline has receded by 1-1.5 cm and my hair has gone from being super thick and having a nice texture to being able to having about 60% less hair, the individual hairs being much thinner and the hair itself feeling really dry.<br/>I would go back to my state before isotretinoin anyday! Please note that the sideeffects I experienced will not be experienced by everyone. However the possibility is high enough to pose a seriouse risk, so PLEASE read the forums and reports on this medicine before going on it! It is in no way a mirracle worker and while acne will go away over time, some of the sideeffects from isotretinoin may not. Also, I experienced all of these sideeffects with a rather low dose in a short period of time (first week 20mg per day, remaining time 40mg per day for 62-65kg, did 7 weeks of 26 week treatment)
Great treatment but not permanent
I took Minocyclin until about a year ago and it worked amazingly. Cleared me up completely within about 4 months and then I stayed on it for another year until i reached my maximum treatment period. Did not have any sideeffects. About 10 months after treatment my acne came back, however not as bad.